Advertisement

Annali di Matematica Pura ed Applicata

, Volume 109, Issue 1, pp 147–164 | Cite as

Lattice measures and topologies

  • Ronald Cohen
Article

Summary

We abstract Frink's notion of a normal base of a topological space to an arbitrary lattice, and replace the notion of filters on a base by zero-one measures on a lattice. This offers analytical simplification and clarijication, and extends to arbitrary measures as well. By putting a topology on the set of measures, we generalize the notion of Wallman-type compactifications, and we look at relations between the compactifications by examining the underlying lattices.

Keywords

Topological Space Analytical Simplification Lattice Measure Normal Base Arbitrary Measure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. [1]
    R. Alò -H. L. Shapiro,Z-real compactifications and normal bases, Australian J. Math.,11 (1970), pp. 489–495.Google Scholar
  2. [2]
    R. Alò -H. L. Shapiro,Wallman compact and real compact spaces, Proc. of the J. Int. Symposium on the Extension Theory of Topological Structures and Its Applications, Deutscher Verlag der Wissen., Berlin (1969).Google Scholar
  3. [3]
    R. Alò -H. L. Shapiro,A note on compactifications and semi-normal spaces, Australian J. Math.,8 (1968), pp. 102–108.zbMATHCrossRefGoogle Scholar
  4. [4]
    G. Bachman - E. Beckenstein - L. Narici - S. Warner,Repletions of ultra-regular spaces, to appear in Trans. A.M.S.Google Scholar
  5. [5]
    G. Bachman -R. Cohen,Regular lattice measures and repleteness, Comm. on Pure and Applied Math.,26 (1973), pp. 587–599.MathSciNetzbMATHGoogle Scholar
  6. [6]
    B. Banaschewski,On Wallman's method of compactification, Math. Nach.,27 (1963), pp. 105–114.zbMATHMathSciNetGoogle Scholar
  7. [7]
    G. Birkhoff,Lattice Theory, Amer. Math. Soc., Providence, R.I. (revised edition 1948).zbMATHGoogle Scholar
  8. [8]
    N. Dykes,Generalizations of real compact spaces, Pacific J. Math.,33 (1970), pp. 571–581.zbMATHMathSciNetGoogle Scholar
  9. [9]
    V. Evstigneev,Bicompactness and measure, translated 1971 by Plenum Publishing Co., from Funktional'nyl Analiz i Ego Prilosheniya,4, no. 3 (1970), pp. 51–60.Google Scholar
  10. [10]
    O. Frink,Compactifications and semi-normal spaces, Amer. J. Math.,86 (1964), pp. 602–607.zbMATHMathSciNetGoogle Scholar
  11. [11]
    Z. Frolik,Prime filters with CIP, Commen. Math. Univ. Carolinae,13, no. 3 (1972), pp. 553–575.zbMATHMathSciNetGoogle Scholar
  12. [12]
    L. Gillman -M. Jerison,Rings of Continuous Functions, Van Nostrand, Princeton, N.J. (1960).zbMATHGoogle Scholar
  13. [13]
    A. Hager -G. Reynolds -M. Rice,Borel-complete topological spaces, Fund. Math.,75 (1972), pp. 135–143.MathSciNetGoogle Scholar
  14. [14]
    G. Grøtzer,Lattice Theory, Freeman and Co., San Francisco (1971).Google Scholar
  15. [15]
    A. Hayes,Alexander's theorem for realcompactness, Proc. Cambr. Phil. Soc.,64 (1968), pp. 41–43.zbMATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    W. Moran,Measures and mappings on topological spaces, Proc. London Math. Soc.,19 (1969), pp. 493–508.zbMATHGoogle Scholar
  17. [17]
    G. Nøbeling,Grundlagen der Analytischen Topologie, Springer-Verlag, Berlin (1954).Google Scholar
  18. [18]
    B. J. Pettis,On the extension of measures, Ann. Math., (1),54 (1951), pp. 186–197.CrossRefzbMATHMathSciNetGoogle Scholar
  19. [19]
    P. Samuel,Ultrafilters and compactification of uniform spaces, Trans. Amer. Math. Soc.,64 (1948), pp. 100–132.CrossRefzbMATHMathSciNetGoogle Scholar
  20. [20]
    R. Sikorski,Boolean Algebras, Springer-Verlag, New York (1969).zbMATHGoogle Scholar
  21. [21]
    T. P. Speed,On rings of sets - II:Zero-sets, Australian J. Math., pp. 185–199.Google Scholar
  22. [22]
    A. Sultan,Lattice realcompactifications, to appear in Annali di Mat.Google Scholar
  23. [23]
    S. J. Taylor,Introduction to Measure and Integration, Cambridge University Press, Cambridge (1966).Google Scholar
  24. [24]
    V. Varadarajan,Measures on topological spaces, Amer. Math. Soc. Translations, Series 2,48, pp. 161–228.Google Scholar
  25. [25]
    H. Wallman,Lattices and topological spaces, Ann. Math., (2),42 (1938), pp. 687–697.MathSciNetGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Para ed Applicata 1975

Authors and Affiliations

  • Ronald Cohen
    • 1
  1. 1.BrooklynU.S.A.

Personalised recommendations